Stephanos Venakides

Stephanos Venakides
  • Professor of Mathematics
External address: 104 Physics Bldg, Durham, NC 27708
Internal office address: Box 90320, Durham, NC 27708-0320
Phone: (919) 660-2815
Office Hours: 

Tuesday and Thursday 3:00-4:00pm

Fields of work: Pure and applied mathematics, physics and biology. Specific areas: Differential equations,  integrable systems, acoustic and electromagnetic scattering (especially transmission anomalies and resonances), photonic crystals, exciton polaritons and recently micromagnetics.

Invited as one of the three Abel lecturers in the award of the Abel Prize to Peter Lax, The Norwegian Academy of Science and Letters, Oslo, Norway, May 2005

http://www.abelprize.no/c57575/seksjon/vis.html?tid=58729

    Education & Training
    • Ph.D., New York University 1982

    • M.S., Georgia Institute of Technology 1979

    • B.S., National Technical University of Athens (Greece) 1969

    Bonilla, LL, Higuera, FJ, and Venakides, S. "Gunn effect: Instability of the steady state and stability of the solitary wave in long extrinsic semiconductors." SIAM Journal on Applied Mathematics 54.6 (1994): 1521-1541.

    Zhang, T, and Venakides, S. "Periodic limit of inverse scattering." Communications on Pure and Applied Mathematics 46.6 (January 1, 1993): 819-865. Full Text

    Venakides, S, Deift, P, and Oba, R. "The toda shock problem." Communications on Pure and Applied Mathematics 44.8-9 (January 1, 1991): 1171-1242. Full Text

    Venakides, S. "The korteweg‐de vries equation with small dispersion: Higher order lax‐levermore theory." Communications on Pure and Applied Mathematics 43.3 (January 1, 1990): 335-361. Full Text

    Reed, MC, Venakides, S, and Blum, JJ. "Approximate traveling waves in linear reaction-hyperbolic equations." SIAM Journal on Applied Mathematics 50.1 (1990): 167-180.

    Venakides, S. "The continuum limit of theta functions." Communications on Pure and Applied Mathematics 42.6 (January 1, 1989): 711-728. Full Text

    Venakides, S. "The infinite period limit of the inverse formalism for periodic potentials." Communications on Pure and Applied Mathematics 41.1 (January 1, 1988): 3-17. Full Text

    Venakides, S. "The Zero Dispersion Limit of the Korteweg-Devries Equation with Periodic Initial Data." Transactions of the American Mathematical Society 301.1 (May 1987): 189-226. Full Text

    Venakides, S. "The zero dispersion limit of the Korteweg-de Vries equation with periodic initial data." Transactions of the American Mathematical Society 301.1 (January 1, 1987): 189-189. Full Text

    Venakides, S. "Long time asymptotics of the Korteweg-de Vries equation." Transactions of the American Mathematical Society 293.1 (January 1, 1986): 411-411. Full Text

    Pages